Doctor insights on:
Zantac Stomach Pain
I've been taking Zantac (ranitidine) 150 twice a day and 1 Pepcid since monday and ican't stand my stomach pain+ nauseas. It gets worse whenever I eat. What isit?
Usually, stomach ulcers are worse when you are hungry, and eating can help settle the pain.
So, it could be your gallbladder, or gerd (reflux disease)/esophagitis. There are many other possibilities, so make an appointment with your physician to determine the cause of your discomfort.
Hope you feel better soon! ...Read more
I suffer severe stomach pain at times. I've had a colonoscopy and upper endoscopy. My doctor told me that I have reflux. Zantac (ranitidine) 150 does not help.
PPI: If you have been diagnosed with gerd and zantac (ranitidine) is in effective, I would start a proton pump inhibitor (ppi). There are a variety that are available as over the the counter medicines (prilosec, prevacid). It can take a number of days for these to give relief. If you still are having symptoms after a week of starting the ppi, call your doc. ...Read moreSee 1 more doctor answer
Stomach pain aftr food for about 10-20 min. Releif by zantac (ranitidine) & burp. Pain if press on uper abdomin. Year ago endscp nrmal. Hpylori neg. Herd? Ulcer? Cancer?
Gas Pain?: You maybe swallowing air while eating, do you tend to talk while eating? The burp & zantac (ranitidine) seemed to help, but the Burp may have taken pain away. Not enough information. I am a cardiologist. Sometimes abdominal pain can be from the heart - but somewhat unlikely in a 35yo woman, & cardiac pain is not usually relieved with Burp. Try eating slowly and talking between bites and only after swallowing. ...Read more
13 yr old-w/concussion october taken Advil daily - now stomach pain is bad taking Prilosec for GERD not helping. GI doc Tues-Can she also take Zantac (ranitidine)?
I'm having a really bad stomach ache since last night...I took 2 motrin IB 200mg each 2hrs ago and planning to take zantac (ranitidine) now, can u do that?
I have been throwing up for a few weeks and had severe stomach pains. Vomiting doesn't relieve pain. Tums, Pepto, and Zantac (ranitidine) have done nothing.?
You need an appt!: It is NOT normal for you to be vomiting for weeks without any relief. You need to see your primary care doc ASAP for an appt to determine what is going on. You might be pregnant and suffering from morning sickness (not just limited to mornings). You might have acid reflux, stomach ulcer, gallstones, pancreatitis, diabetes, or other things. Make an appt so that you can get tested right away! ...Read more
I have a strange dull stomach pain that I associate with an ulcer, and it usually goes away with ranitidine, but now for 2 days it hasn't. Any ideas?
Get evaluated: Pain that is in the upper abdomen that awakens from sleep, worse with or better with eating, radiates to the back, better with antacids or acid blocking medications could indicate an ulcer. Infection from h pylori bacteria ;/ or use of nsaids (ibuprofen etc), smoking, family history are risk factors. Symptoms of an ulcer should be evaluated by a health care provider and may warrant endoscopy. ...Read more
Yes: They are safe to take together.Get a more detailed answer ›
I have GERD and taking up geltazine abd ranitidine. Why do I feel dizzy and stomach pain when im hungry or after eating. I'm so dizzy today?
Weak antacids: Dizziness has many, many causes. Before addressing that, both geltazine and ranitidine are fairly weak antacids. Stomach pain after meals can be a symptom of inflammation of the stomach or ulcer disease. These conditions can also give the feeling of hunger. A stronger antacid like Prilosec may help. Your other symptoms suggest you may suffer from anxiety. Poor oral intake may be causing dizziness. ...Read more
How long does it take for Zantac (ranitidine) 150 to completely leave your system? I took 1 dose 2 nights ago and am having abdominal pain and I'm very lightheaded
Could a TSH level of 5.69 cause pain to be felt worse? I get abdominal pain and it can be quite excruciating. I take Zantac (ranitidine) 150 but it doesn't help.
Not the thyoid: That TSH is almost normal. Increased pain sensitivity is not really a feature of hypothyroidism. I suggest you consult your doctor about the abdominal pain, and also evaluate whether your thyroid is functioning normally. Assuming your free T4 is normal, this may be something to just watch, or maybe your thyroid is in the early stages of failing. ...Read moreSee 1 more doctor answer
I have taken Ranitidine for acid reflux and stomach discomfort for a long time. I can get omeprazole cheaper. Would it be a comparable substitute?
Use what works:
Every human's body responds differently to medications such as H2 blockers or PPI's: it's ok to start with omeprazole.
It's ok to work up to a maximum dose for 1 month.
If it doesn't work; make a change after 1 week.
Lastly, drug companies all have literature on why their product is best........but each patient responds differently. ...Read more
If its not gastritis or ulcer what can it be? Constant knawing below the breasted bone and sometimes stomach pains. Zantec and Prilosec hasn't helped
Wide Range Possible: Pains around the breast bone can be from your heart or gallbladder as well as from the stomach. I'd humbly suggest you see your pcp for a quick work up (or go to the er if pain is more severe). Heart atacks can sometimes seem like heartburn or indigestion. This would be the worst case scenario. Continued pain in this area needs to be evaluated rather urgently though, because of that fact. ...Read more
Upper right and left abdominal pain (during one year)with reflux and bloating, im taking omeprazole and ranitidine but im still in pain. Wat could it be
Consider EGD: This could be from an ulcer or uncontrolled acid reflux and having an egd done would help to confirm the diagnosis and evaluate for other concerns. Other possiblitie would include gallbladder and further testing may be necessary if the egd were unremarkable. Lab tests, if not done already, would be helpful as well. ...Read more
Take zantac once a day for a month now past week been feeling bloated and nausea am I messing up my stomach acid to much?
You may need to: See a healthcare provider after having taken an OTC, but important, medication for your presumed acid reflux. Ranitidine is a good medication for acid reflux symptom control, but bloating and nausea are symptoms of dyspepsia and potentially dysmotility. If you cannot manage your symptoms on your own, it is probably time to see a healthcare provider for proper diagnosis and treatment. ...Read more
What'd it be if I have on and off pain in my right side of abdomen? I've been having diarrhea, taken Zantac (ranitidine) & ibuprofen to try to relief, to no avail.
Know wat ur treating: There's nothing in your right lower abdomen that ibuprofen or zantac (ranitidine) will affect. Simple diarrhea will cause sharp squeezing pains that come and go and are not affected by movement or pushing on the area cause it comes from increased intestinal peristalsis (squeezing). If diarrhea more than a few days, or fever, chills, or pain is constant, or worse when moving or pushing on your belly, go to ER ...Read more
I took Zantac at 930am but it's now 130 and haven't been relieved of chest pain and sour stomach. Can I take a Nexium (esomeprazole) now?
Take an antacid tab:
One tablet of Zantac will not take care of the acid already in your stomach. Nexium (esomeprazole) will not work any faster. You should take an antacid like Maalox or TUMS to help with the acid already in your stomach.
The larger issue is why you have acid in your stomach and symptoms. If this is going on for a long time you need to be seen to make sure you do not have another problem like ulcers. ...Read more
I had problems w/ stomach & was taken off Mobic (meloxicam) mos. Ago after 2yrs. Use & was told to take Zantac for a wk or 2. Now have nausea/stomache again. Now?
Gastroenterologist: You need to see a Gastroenterologist and be scheduled for EGD (upper Endoscopy) so the doctor can look at your esophagus, stomach & duodenum, look for ulcers/gastritis/esophagitis & do biopsies to look for H. Pylori, a bacteria that causes ulcers. I would recommend OTC Prilosec once daily until you see the GI specialist. Long term use of meds like Mobic (meloxicam) can cause ulcers in stomach. ...Read moreSee 1 more doctor answer